MAUDE Adverse Event Report: BECTON DICKINSON, S.A. ECLIPSE SMARTSLIP; NEEDLES, HYPODERMIC

BECTON DICKINSON, S.A. ECLIPSE SMARTSLIP; NEEDLES, HYPODERMIC
Catalog Number 305891
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
There is a ring in the cannula attachment, which can only be pressed in by force on some cannulas and can be properly connected to the syringe cone.
 
Event or Problem Description
08-december-2025: please indicate the date of the incident.- at the second location in (b)(6), the incident took place again on (b)(6).Could you please confirm the amount affected by this reported defect? - about 5 cannulas were affected on this one! could you please confirm if this cannula broke off during use by the patient? - no.
 
Additional Manufacturer Narrative
A device history record review was completed for provided material number 305891 and lot number 2502004.The review did not reveal any abnormalities detected during the production process that could have contributed to the reported defect, and all quality tests were found to be within specification.To aid in the investigation of this issue, one (1) picture was received for evaluation.However, the picture only showed the product information label, not the device itself.Based on the picture sample, no defects related to the needle product could be detected.Twenty (20) retained samples of the reported lot number were obtained from the manufacturing facility for further review.The retained samples were assembled with a 10ml discardit syringe and no signs of connectivity issues were found.Based on the investigation results, a cause related to the needle manufacturing process could not be determined for this incident.Judging by the description ¿there is a ring in the cannula connector, which, in some cannulas, can only be pressed in with force and properly connected to the syringe cone,¿ this is believed to reference to the snap clip which is the plastic white part positioned inside the hub.This part needs to be pushed to ensure the correct connection between the needle and the syringe.Based on the feedback shared, we cannot discard the possibility that handling may have played a role in this reported incident.

Brand Name
ECLIPSE SMARTSLIP
Common Device Name
NEEDLES, HYPODERMIC
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP  22520
Manufacturer (Section G)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP   22520
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23870666
Report Number3002682307-2025-00146
Device Sequence Number14788415
Product Code FMI
UDI-Device Identifier00382903058914
UDI-Public(01)00382903058914(11)250203(17)300131(10)2502004
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K100209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305891
Device Lot Number2502004
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2025
Supplement Date Received by Manufacturer01/20/2026
Initial Report FDA Received Date12/22/2025
Supplement Report FDA Received Date01/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown